Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 30, 2014, 08:46:41 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 640558
  • Total Topics: 48652
  • Online Today: 180
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 5
Guests: 170
Total: 175

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Weight loss / thoughts?  (Read 713 times)

0 Members and 1 Guest are viewing this topic.

Offline johnnyl

  • Member
  • Posts: 35
Weight loss / thoughts?
« on: March 02, 2014, 11:52:18 PM »
Its been a while since I have posted, but has been quite a ride these past few months... Always got good feedback from you all and value it a great deal. Dont have anyone to talk to about the condition other than wife.   My numbers have been doing really well seeming where it all started a few years back after diagnosis..   I have noticed that i have been loosing weight in arms and legs.. have been doing research and not sure what the hell is going on.. kinda got me scared a little bit... Weight is the same maybe a few pounds loss, but very noticeable in the arms and legs.. Doc says its not wasting cause the drugs im on ( Truvada/Novir/Prezista)  does not cause this...  So ?   has anyone experienced this? Should i be worried ? I feel ok and numbers look good, but tripping out after reading this article..  any and all feed back would be very appreciated.. THanks ALL

http://www.aidsbeacon.com/news/2011/03/08/decreased-limb-muscle-mass-and-increased-stomach-fat-are-linked-to-higher-risk-of-death-in-people-with-hiv-aids-croi-2011/
Tested Poz May 22nd 2012
CD4      VL            %    6/20/12
4         226000       5
258      800           13    8/23/12
293      <20           17    10/19/12
306      <44           17    12/31/12
398      101           18     2/27/13
607      <20           21     2/28/14

Offline buginme2

  • Member
  • Posts: 2,983
Re: Weight loss / thoughts?
« Reply #1 on: March 03, 2014, 12:36:36 AM »
Wow, great cd4 increase from 4 to over 600....that's really good.

How old are you?  Have you lost fat or fat and muscle?  Any changes to diet or exercise?  Do you work out? 

So your doctor says it's not lipo because prezista doesn't cause lipo..ok..did he have an answer as to what is causing the weight loss?  I'd be more sceptical.  I know prezista isn't supposed to cause lipo but if it was happening to me id be ditching the PI's (especially Norvir).  But that's probably an over reaction.

Offline johnnyl

  • Member
  • Posts: 35
Re: Weight loss / thoughts?
« Reply #2 on: March 04, 2014, 12:40:54 AM »
Doc says a great improvement...

I am 36, and muscle is there, thinking its fat..  Diet , have been staying away from the junk for the most part..  work out... no...  push ups and stuff but not regularly..  The article below just had me a little concerned..  but i could be over reacting..  have been having diarrhea more frequent, and poss thinking that is what is going on.. Being that my numbers have been doing well, hesitant for a med change...   thanks for the reply brother.
Tested Poz May 22nd 2012
CD4      VL            %    6/20/12
4         226000       5
258      800           13    8/23/12
293      <20           17    10/19/12
306      <44           17    12/31/12
398      101           18     2/27/13
607      <20           21     2/28/14

Offline Theyer

  • Member
  • Posts: 2,519
  • Current ambition. Walk the Dog .
Re: Weight loss / thoughts?
« Reply #3 on: March 04, 2014, 10:38:28 AM »
Doc says a great improvement...

I am 36, and muscle is there, thinking its fat..  Diet , have been staying away from the junk for the most part..  work out... no...  push ups and stuff but not regularly..  The article below just had me a little concerned..  but i could be over reacting..  have been having diarrhea more frequent, and poss thinking that is what is going on.. Being that my numbers have been doing well, hesitant for a med change...   thanks for the reply brother.

Hello,

You have had a great reaction to your drugs and report that on the whole you feel OK. You have done the sensible thing and lodged the observation with your Doctor. I have not even read your link that you are worried about because I learned long ago that the quickest way to feel ill was to read about illness.

Body change is a feature off aging ,HIV, Drugs and the interaction between all three which is off course where the art off medicine comes in.

Having found out your HIV status off course your mind is on the look out for nasty things , In a way its part off learning how to live with the diagnosis , but you have done all the right things .
If you find your self very dissatisfied with your bod how about the Gym ?
Take care and enjoy how well you are doing.
m
"If we can find the money to kill people, we can find the money to help people ."  Tony Benn

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.